Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


confusing lab results
Nov 13, 2011

hi i am positive since last 2 yrs...started atripla in july 2010...never missed a dose...baseline resistance...nil. my lab results befor treatment cd-316 vl-11000 after treatment july 2010 cd 428 vl 118 nov 2010 cd 564 vl ud apr 2011 cd 612 vl ud sep 2011 cd 670 vl 5580 why there sudden increase in viral load?? i never missed a dose?? can it be reisitance?? m petrified...i thought my med will work for years and i have life for decades....wot do i do?? i had chicken pox infection from 25-july 2011 till 1 aug 2011...and was vaccinated with hep b on 20 aug 2011... can that be reason or m a victim of resistance...wot next option do i have...does resistance mean i shall cut another 10 yr from my life

Response from Dr. Holodniy

Both reasons you suggest could be the cause. the first thing to do is repeat the viral load. If it is undetectable, then it was likely the infection or vaccination. If it is still elevated then resistance is likely, and I would suggest getting a resistance test to determine which of the drugs in atripla your virus may have become resistant to. There are many options for treatment if resistance is confirmed, and no this won't cut your life expectancy.



Previous
Weird behavior of CD4 counts and VL
Next
hiv and full blood count question?????

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement